MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I20-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Collapse (1099); Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident devices have not been received for evaluation.If the devices are received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent, a suprarenal aortic extension, and a limb extension.A follow up showed the patient had a type 3a endoleak.The physician elected to explant the devices and complete an open repair.The patient is reported to being doing well and there have been no additional adverse events reported.
 
Additional Manufacturer Narrative
Based on the information received at the completion of the clinical evaluation, there were reported evidence that supported the following case event.The initial report of the complaint was for a type 3a endoleak, upon clinical assessment, they refuted the reported event, and confirmed that the patient had a type 1b endoleak instead.In addition, patient also had a stent migration; a main body stent buckling; and a supra renal cuff stent buckling.Around 2 to 24 months post implant, placement of left renal artery stent for stenosis was performed.Endologix was informed by the sales rep that the physician elected to explant the devices and complete an open repair.Approximate date of the explant was (b)(6) 2017.The patient is reported to being doing well and there have been no additional adverse events reported.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the distal loss of seal was the placement of the stent in an off-label iliac anatomy (intentional user error).The most likely cause of the stent migration was the significant thrombus at the neck (cautionary product use) which resulted in an extreme anterior remodeling of the cuff with 100% stent buckling (non-flow limiting).The most likely cause of the main body stent buckling (near 100%) was the extreme cephalic angulation of the left iliac artery (off-label).Reportedly the device was explanted and the patient was in stable condition post the open repair procedure.To date there have been no reports of further negative patient sequelae.A review of manufacturing lot confirmed all devices met specifications prior to release.The devices explanted will not be returned for further evaluation.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key7147496
Report Number2031527-2017-00694
Device Sequence Number1275591
Product Code MIH
UDI-Device Identifier00818009014108
UDI-Public(01)00818009014108(17)180730
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2018
Device Model NumberBA25-100/I20-40
Device Lot Number1335155-002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT- 1252598-030; VELA SUPRARENAL- 1252431-019; LIMB STENT GRAFT- 1252598-030; VELA SUPRARENAL- 1252431-019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR